Hail, Gadsden
- When
- July 3, 4:00 PM EST
- Where
- Gadsden County, 5 mi SW of Quincy
- Measured
- 1.5 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.533, -84.650
Ping pong ball size hail. Reported by an off-duty fire official.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 3, 2:00 PM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT TUE JUL 3 2001 AS PREVIEWED THIS MORNING...LIGHTER THAN EXPECTED WIND FLOW AND SHIFT TO SEA BREEZE TYPE 1 (LGT AND VRBL) INSTEAD OF PROGGED TYPE 6 (LGT SE) DELAYED ONSET OF SEA BREEZE UNTIL AFTER MIDDAY AND FOCUSED CONVECTION ACROSS SE BIG BEND RATHER THAN PANHANDLE COAST. SEA BREEZE HAVING A TOUGH TIME MOVING INLAND. OTHERWISE MOST SUNNY SKIES PREVAIL. STILL HAVE TO WATCH SEA BREEZE INTERACTION WITH OUTFLOW FROM FRONTAL BOUNDARY ACROSS NCNTRL GA WHICH CUD SPARK SOME LATE AFTERNOON AND EVENING CONVECTION. DISCUSSION: UPPER RIDGE REMAINS CENTERED NEAR UTAH. DOWNSTREAM...STRONG UPPER LOW TO CONTINUE DIG SEWD ACROSS ONTARIO INTO TOMORROW HELPING TO AMPLIFY LONG WAVE DOWN THE SE COAST. MEANWHILE UPPER TROP LOW (TUTT) ACROSS BAHAMAS WILL CONTINUE WWD TOWARDS SRN/CNTRL FLA BUT UPPER RIDGE SUPPRESSES ACROSS SE CONUS IN RESPONSE TO DIGGING TROF AND THIS SHOULD SLOW TUTT PROGRESS AND PREVENT IT FROM AFFECTG LOCAL AREA. FOR TOMORROW WE SHUD BE ON THE SUBSIDENCE SIDE OF TUTT ALLOWING SOME UPPER TO MID LEVEL DRYING TO RETARD AFTERNOON CONVECTION. AT LOWER LEVELS 1000-700 MB STEERING FLOW SUGGESTS A BLEND OF TYPE 1 (LGT AND VRBL) AND TYPE 8 (LGT NW) WHICH FOCUSES CONVECTION ACROSS SE BIG BEND WITH ALA/GA ZONES DRIEST. ON THURSDAY...UPPER TROF DIGS OVER SE STATES AND HELPS NEXT FRONT EGE CLOSER TO LOCAL AREA. IN RESPONSE SURFACE RIDGE ACROSS LOCAL AREA SAGS SWD AND LOCAL FLOW BECOMES MORE SWLY. TYPE 1 SEA BREEZE AGAIN PREVAILS WITH SE BIG BEND AGAIN FAVORED. THIS SHUD HELP WEAKEN FRONTAL BOUNDARY ALTHO OUTFLOW-SEA BREEZE CLASH POTENTIAL HIGHER THAN ON WED. FORECAST: WILL KEEP 20 PCT EVENING POPS 1ST PD AS STILL KEEPING AN EYE ON OUTFLOW BOUNDARY CLASHES. TOMORROW...POPS 30 PCT FLORIDA TO 40 PCT ALA/GA AND 40 PCT ALL SITES ON THURSDAY. MODELS IN VERY GOOD TEMP AGREEMENT THRU PERIOD AND NUMBERS WILL REFLECT A BLEND OF BOTH. EXTENDED:AS SURFACE RIDGE SAGS FARTHER SWD AND NEXT BOUNDARY APPROACHES...LOCAL FLOW BECOMES MORE SW/W AND BOUNDARY STALLS AND EVENTUALLY WASHES OUT. PROVIDING FOCUSING MECHANISM THRU WEEKEND ESPECIALLY FOR NRN HALF CWA. THICKNESS CHARTS SHOW HEIGHT RISES ACROSS CWA LEAD TO TEMPS TO THE MID 90S. MARINE:WINDS AND SEAS TO REMAIN WELL BELOW SCEC CRITERIA WITH VEERING OF WINDS FROM SE TO W/SW PER ABOVE SCENARIOS. FIRE WX:NO CONCERNS. PRELIMINARY NUMBERS... TLH 072/093 072/092 2424 PFN 076/088 075/087 2424 DHN 073/090 072/090 2322 ABY 073/091 073/090 2323 VLD 072/093 072/091 2324 .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK
FLZ017-018-027-031945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 316 PM EDT TUE JUL 3 2001 AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER FAR SOUTHEAST LEON COUNTY NEAR WOODVILLE MOVING SLOWLY NORTH AT 10 MPH OR LESS. NEW THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHWEST INTO TALLAHASSEE BY 4 PM EDT. THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...PEA SIZED HAIL...VERY FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY DOWNPOURS WHICH MAY CAUSE FLOODING OF SOME STREETS AND LOW LYING AREAS. TJT
The Tallahassee radar (KTLH), 34 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Ping pong ball size hail. Reported by an off-duty fire official.
Numerous trees down. Reported by an off-duty fire official.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256691, 5256692.